Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 41, NWS State College, PA

June 12, 2001Juniata County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jun 12, 2001, 5:43 PM EDT for Juniata County, Pennsylvania. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 12, 2001, 5:43 PM EDT (21:43 UTC)
Expired
Jun 12, 2001, 6:45 PM EDT
In force
62 min
Issued by
NWS State College, PA
Area
Whole counties

County Juniata County, PA

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 3:30 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 9.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2001-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2001-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1145 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCTP 122143
SVRCTP
PAC067-122245-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
543 PM EDT TUE JUN 12 2001

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JUNIATA COUNTY IN PENNSYLVANIA

* UNTIL 645 PM EDT.

* AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER EXTREME SOUTHWESTERN JUNIATA COUNTY...OR
  17 MILES SOUTHEAST OF HUNTINGDON...MOVING SOUTHEAST AT 25 MPH.

THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. SEVERE
THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER OR HAIL THREE
QUARTERS OF AN INCH OR LARGER.

$$
FITZGERALD/GRUMM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:53 PM EDT, 2 hours 50 minutes earlier.

Area forecast discussion, Jun 12, 2:53 PM EDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
253 PM EDT TUE JUN 12 2001

WORK ZONES OUT SOON....

CURRENT FORECAST ON TRACK AS EASTERN PORTION OF THE STATE IS UNDER
MOSTLY SUNNY SKIES AND CLOUDS DISSIPATING OVER THE WESTERN SECTIONS.
SMALL AREA OF PRECIP THAT MOVED INTO THE NORTHWEST PORTION OF PA HAS
ALSO DISSIPATED OVER PA...BUT SMALL AREA STILL MOVING OVER SOUTHERN
NEW YORK. WEAK FRONT OVER THE SOUTHERN PART OF THE STATE...WITH
SMALL WAVE PUSHING THROUGH STATE TODAY. SHOWERS AND THUNDERSTORMS
HAVE SPARKED ALREADY THIS AFTERNOON AND WILL CONTINUE INTO THE EARLY
EVENING HOURS.  ACTIVITY IS MAINLY OVER THE CENTRAL AND SOUTHERN
PORTION OF THE CWA.

MODELS IN SIMILAR AGREEMENT OVER THE NEXT 36 HRS WITH TRACKING OF
TROPICAL REMAINS UP THE EAST COAST.  OTHER THEN A POSSIBLE WEAK
SHOWER OR THUNDERSTORM TOMORROW...RATHER BENIGN WEATHER UNTIL THE
EAST COAST SYSTEM APPROACHES PA LATER IN THE WEEK.

STILL TOO EARLY TO NAIL DOWN TRACK OF THIS SLOW MOVING
SYSTEM...HOWEVER GOOD BET THAT WE WILL GET SOME RAIN FROM IT...AND
IN INCREASE IN HUMIDITY.

.CTP...NONE.

ONDREJIK

In the hours before

Special weather statement, Jun 12, 3:41 PM EDT, 2 hours 2 minutes before
PAZ010>012-017>019-024>028-034>036-045-049-050-052-056>059-063>066-
130100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
341 PM EDT TUE JUN 12 2001

...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 PM EDT TUESDAY
EVENING FOR THE FOLLOWING COUNTIES IN CENTRAL PENNSYLVANIA...

LEBANON...NORTHUMBERLAND...UNION...JUNIATA...CENTRE...CLINTON...PERRY
...FRANKLIN...BEDFORD...DAUPHIN...LANCASTER...CUMBERLAND...ADAMS...CAMERON
...BLAIR...CAMBRIA...SCHUYLKILL...YORK...SNYDER...CLEARFIELD...
ELK...HUNTINGDON...MIFFLIN AND FULTON.

A SEVERE THUNDERSTORM WATCH MEANS THAT SEVERE THUNDERSTORMS ARE
POSSIBLE IN AND CLOSE TO THE WATCH AREA...PRODUCING DAMAGING WIND
GUSTS OF 58 MPH OR MORE...AND OR HAIL THREE QUARTERS OF AN INCH IN
DIAMETER OR LARGER. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO
PRODUCE TORNADOES.

WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A
STRONG BUILDING. DO NOT STAND BY WINDOWS. DO NOT USE TELEPHONES OR
ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS
PASSED. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN
A STRONG BUILDING.

GARTNER/ONDREJIK/GRUMM
Special weather statement, Jun 12, 5:00 PM EDT, 43 minutes before
PAZ033-130100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
500 PM EDT TUE JUN 12 2001

...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 PM EDT TUESDAY
EVENING FOR THE FOLLOWING COUNTY IN CENTRAL PENNSYLVANIA...

SOMERSET.

A SEVERE THUNDERSTORM WATCH MEANS THAT SEVERE THUNDERSTORMS ARE
POSSIBLE IN AND CLOSE TO THE WATCH AREA...PRODUCING DAMAGING WIND
GUSTS OF 58 MPH OR MORE...AND OR HAIL THREE QUARTERS OF AN INCH IN
DIAMETER OR LARGER. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO
PRODUCE TORNADOES.

WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A
STRONG BUILDING. DO NOT STAND BY WINDOWS. DO NOT USE TELEPHONES OR
EL`ECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS
PASSED. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN
A STRONG BUILDING.

GARTNER/ONDREJIK/GRUMM
Local storm report, Jun 12, 5:14 PM EDT, 29 minutes before
PHLWRKLSR
TTAAOO KCTP 122114

PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
514 PM EDT TUE JUN 12 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0426 PM    PHILIPSBURG               PA   WIND DAMAGE
06/12/01   CENTRE                         TREES AND POWER LINES DOWN

0440 PM    PHILIPSBURG               PA   WIND DAMAGE
06/12/01   CENTRE                         TREES DOWN

0410 PM    HYNDER                    PA   WIND DAMAGE
06/12/01   CLINTON                        MULTIPLE TREES DOWN

0455 PM    STATE COLLEGE             PA   WIND DAMAGE
06/12/01   CENTRE                         TREES DOWN ON SOUTH
                                          ATHERTON STREET

0430 PM    LOCK HAVEN                PA   WIND DAMAGE
06/12/01   CLINTON                        SEVERAL TREES DOWN NEAR
                                          LOCK HAVEN

DJO

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 2:56 PM EDTSevere Thunderstorm WarningCTPFulton64 min
Jun 12, 3:36 PM EDTSevere Thunderstorm WarningCTPFranklin69 min
Jun 12, 3:46 PM EDTSevere Thunderstorm WarningCTPClinton74 min
Jun 12, 4:06 PM EDTSevere Thunderstorm WarningCTPJuniata, Perry69 min
Jun 12, 4:20 PM EDTSevere Thunderstorm WarningCTPHuntingdon25 min
Jun 12, 4:29 PM EDTSevere Thunderstorm WarningCTPCentre76 min
Jun 12, 4:58 PM EDTSevere Thunderstorm WarningCTPClinton, Union62 min
Jun 12, 5:12 PM EDTSevere Thunderstorm WarningCTPMifflin33 min
Jun 12, 5:28 PM EDTSevere Thunderstorm WarningCTPHuntingdon, Mifflin47 min
Jun 12, 5:32 PM EDTSevere Thunderstorm WarningCTPAdams58 min
Jun 12, 5:54 PM EDTSevere Thunderstorm WarningCTPNorthumberland, Snyder66 min
Jun 12, 5:58 PM EDTSevere Thunderstorm WarningCTPPerry62 min
Jun 12, 6:14 PM EDTSevere Thunderstorm WarningCTPCumberland61 min
Jun 12, 6:16 PM EDTSevere Thunderstorm WarningCTPSchuylkill59 min
Jun 12, 6:30 PM EDTSevere Thunderstorm WarningCTPAdams60 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.